MAUDE Adverse Event Report: COVIDIEN MFG SOLUTIONS S.A. MAHURKAR ELITE; CATHETER, HEMODIALYSIS, TRIPLE LUMEN, NON-IMPLANTED

COVIDIEN MFG SOLUTIONS S.A. MAHURKAR ELITE; CATHETER, HEMODIALYSIS, TRIPLE LUMEN, NON-IMPLANTED
Model Number 8888231316
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code Blood Loss (2597)
Date of Event 04/20/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during use, when the patient returned to lying position after sitting up on bed, blood was noticed at the location of the catheter.It was found that the catheter was out and the suture wing remained attached to the skin of the patient.The intensive care unit (icu) and peripherally inserted central catheter (picc) nurse reported that the catheter came out of the patient.There was no reported patient injury.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of one device.The visual inspection of the returned product noted no abnormalities.Pmv performed functional testing which included submerging the catheter into a water bath.The end was clamped, and a syringe was used to inject air to observe leakage.No air bubbles were present.Both extensions were tested with acceptable results.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.Analysis concluded there were no assembly component related failures.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during treatment, when the patient assisted to supine position after trying to sit up on bed, it was noticed that blood was running out on the patient's chest.The catheter was placed in the right intra jugular site.It was found that the catheter was out and the suture wing remained attached to the skin of the patient.They held pressure on the access site to prevent further blood loss.It was reported that the patient did lose an amount of 100cc of blood.There was no blood transfusion.The patient was on day 2 of his treatment.The patient's vital signs remained stable and there were no reported signs of hypotension or air embolism.The treatment was not completed and the patient had to have another catheter placed.It was stated that the catheter was replaced on and the treatment was resumed.There was no reported patient injury.

Brand Name
MAHURKAR ELITE
Common Device Name
CATHETER, HEMODIALYSIS, TRIPLE LUMEN, NON-IMPLANTED
Manufacturer (Section D)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
MDR Report Key7476540
Report Number3009211636-2018-00132
Device Sequence Number16586552
Product Code NIE
UDI-Device Identifier10884521127487
UDI-Public10884521127487
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K120674
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2019
Device Model Number8888231316
Device Catalogue Number8888231316
Device Lot Number1710100057
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/21/2018
Initial Date Received by Manufacturer 04/23/2018
Supplement Date Received by Manufacturer08/07/2018
Initial Report FDA Received Date05/01/2018
Supplement Report FDA Received Date08/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1